Science China Mathematics

, Volume 59, Issue 3, pp 557–572 | Cite as

Parisian ruin over a finite-time horizon

  • Krzysztof Dębicki
  • Enkelejd Hashorva
  • LanPeng Ji


For a risk process R u (t) = u + ctX(t), t ≥ 0, where u ≥ 0 is the initial capital, c > 0 is the premium rate and X(t), t ≥ 0 is an aggregate claim process, we investigate the probability of the Parisian ruin
$$\mathcal{P}_S (u,T_u ) = \mathbb{P}\left\{ {\mathop {\inf }\limits_{t \in [0,S]} \mathop {\sup }\limits_{s \in [t,t + T_u ]} R_u (s) < 0} \right\}, S,T_u > 0.$$
For X being a general Gaussian process we derive approximations of PS(u, T u ) as u→∞. As a by-product, we obtain the tail asymptotic behaviour of the infimum of a standard Brownian motion with drift over a finite-time interval.


Parisian ruin Gaussian process Lévy process fractional Brownian motion infimum of Brownian motion generalized Pickands constant generalized Piterbarg constant 


60G15 60G70 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Berman S M. The supremum of a process with stationary independent and symmetric increments. Stochastic Process Appl, 1986; 23: 281–290CrossRefMathSciNetzbMATHGoogle Scholar
  2. 2.
    Chesney M, Jeanblanc-Picqué M, Yor M. Brownian excursions and Parisian barrier options. Adv Appl Probab, 1997; 29: 165–184CrossRefMathSciNetzbMATHGoogle Scholar
  3. 3.
    Czarna I. Parisian ruin probability with a lower ultimate bankrupt barrier. Scandinavian Actuarial J, 2014, doi:10.1080/03461238.2014.926288Google Scholar
  4. 4.
    Czarna I, Palmowski Z. Ruin probability with Parisian delay for a spectrally negative Lévy risk process. J Appl Probab, 2011; 48: 984–1002CrossRefMathSciNetzbMATHGoogle Scholar
  5. 5.
    Czarna I, Palmowski Z. Dividend problem with Parisian delay for a spectrally negative Lévy risk process. J Optim Theory Appl, 2014; 161: 239–256CrossRefMathSciNetzbMATHGoogle Scholar
  6. 6.
    Czarna I, Palmowski Z, Światek P. Binomial discrete time ruin probability with Parisian delay. ArXiv:1403.7761, 2014zbMATHGoogle Scholar
  7. 7.
    Dassios A, Wu S. Parisian ruin with exponential claims. Preprint, 2008, Scholar
  8. 8.
    Dębicki K. Ruin probability for Gaussian integrated processes. Stochastic Process Appl, 2002; 98: 151–174CrossRefMathSciNetzbMATHGoogle Scholar
  9. 9.
    Dębicki K, Hashorva E, Ji L. Extremes of a class of non-homogeneous Gaussian random fields. ArXiv:1405.2952v2, 2014zbMATHGoogle Scholar
  10. 10.
    Dębicki K, Hashorva E, Ji L. Parisian ruin of self-similar Gaussian risk processes. ArXiv:1405.2958, 2014zbMATHGoogle Scholar
  11. 11.
    Dębicki K, Hashorva E, Ji L. Gaussian risk models with financial constraints. Scand Actuarial J, 2015; 6: 469–481CrossRefMathSciNetGoogle Scholar
  12. 12.
    Dębicki K, Kosiński K. On the infimum attained by the reflected fractional Brownian motion. Extremes, 2014; 17: 431–446CrossRefMathSciNetzbMATHGoogle Scholar
  13. 13.
    Dieker A B. Extremes of Gaussian processes over an infinite horizon. Stochastic Process Appl, 2005; 115: 207–248CrossRefMathSciNetzbMATHGoogle Scholar
  14. 14.
    Dieker A B, Yakir B. On asymptotic constants in the theory of Gaussian processes. Bernoulli, 2014; 20: 1600–1619CrossRefMathSciNetzbMATHGoogle Scholar
  15. 15.
    Embrechts P, Hashorva E, Mikosch T. Aggregation of log-linear risks. J Appl Probab, 2014; 51: 203–212CrossRefMathSciNetzbMATHGoogle Scholar
  16. 16.
    Embrechts P, Klüppelberg C, Mikosch T. Modelling Extremal Events for Insurance and Finance. Berlin: Springer-Verlag, 1997CrossRefzbMATHGoogle Scholar
  17. 17.
    Fatalov V R. Asymptotics of the probabilities of large deviations for Gaussian fields. Izv Nats Akad Nauk Armenii Mat, 1992; 27: 59–85MathSciNetzbMATHGoogle Scholar
  18. 18.
    Foss S, Korshunov D, Zachary S. An Introduction to Heavy-tailed and Subexponential Distributions, 2nd ed. New York: Springer-Verlag, 2013CrossRefzbMATHGoogle Scholar
  19. 19.
    Hashorva E. Exact tail asymptotics in bivariate scale mixture models. Extremes, 2012; 15: 109–128CrossRefMathSciNetzbMATHGoogle Scholar
  20. 20.
    Hashorva E. Extremes of aggregated Dirichlet risks. J Multivariate Anal, 2015; 133: 334–345CrossRefMathSciNetzbMATHGoogle Scholar
  21. 21.
    Hashorva E, Ji L. Approximation of passage times of γ-reflected processes with fBm input. J Appl Probab, 2014; 51: 713–726CrossRefMathSciNetzbMATHGoogle Scholar
  22. 22.
    Hashorva E, Ji L. Piterbarg theorems for chi-processes with trend. Extremes, 2015; 18: 37–64CrossRefMathSciNetzbMATHGoogle Scholar
  23. 23.
    Hashorva E, Ji L, Piterbarg V I. On the supremum of γ-reflected processes with fractional Brownian motion as input. Stochastic Process Appl, 2013; 123: 4111–4127CrossRefMathSciNetzbMATHGoogle Scholar
  24. 24.
    Hüsler J, Piterbarg V I. Extremes of a certain class of Gaussian processes. Stochastic Process Appl, 1999; 83: 257–271CrossRefMathSciNetzbMATHGoogle Scholar
  25. 25.
    Hüsler J, Piterbarg V I. A limit theorem for the time of ruin in a Gaussian ruin problem. Stochastic Process Appl, 2008; 118: 2014–2021CrossRefMathSciNetzbMATHGoogle Scholar
  26. 26.
    Loeffen R, Czarna I, Palmowski Z. Parisian ruin probability for spectrally negative Lévy processes. Bernoulli, 2013; 19: 599–609CrossRefMathSciNetzbMATHGoogle Scholar
  27. 27.
    Michna Z. Self-similar processes in collective risk theory. J Appl Math Stochastic Anal, 1998; 11: 429–448CrossRefMathSciNetzbMATHGoogle Scholar
  28. 28.
    Palmowski Z, Światek P. A note on first passage probabilities of a Lévy process reflected at a general barrier. ArXiv:1403.1025, 2014Google Scholar
  29. 29.
    Pickands J. Upcrossing probabilities for stationary Gaussian processes. Trans Amer Math Soc, 1969; 145: 51–73CrossRefMathSciNetzbMATHGoogle Scholar
  30. 30.
    Piterbarg V I. Asymptotic Methods in the Theory of Gaussian Processes and Fields. Providence, RI: Amer Math Soc, 1996zbMATHGoogle Scholar
  31. 31.
    Piterbarg V I. Twenty Lectures About Gaussian Processes. London-New York: Atlantic Financial Press, 2015zbMATHGoogle Scholar
  32. 32.
    Samorodnitsky G, Taqqu M S. Stable non-Gaussian Random Processes. New York: Stochastic Modeling Chapman & Hall, 1994zbMATHGoogle Scholar
  33. 33.
    Tan Z, Yang Y. Extremes of Shepp statistics for fractional Brownian motion. Sci China Math, 2015; 58: 1779–1794CrossRefMathSciNetzbMATHGoogle Scholar

Copyright information

© Science China Press and Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  • Krzysztof Dębicki
    • 1
  • Enkelejd Hashorva
    • 2
  • LanPeng Ji
    • 2
  1. 1.Mathematical InstituteUniversity of WrocławWrocławPoland
  2. 2.Department of Actuarial ScienceUniversity of LausanneLausanneSwitzerland

Personalised recommendations